Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effects of long term SSRI use... My Story... newquestions

Posted by Jay_Bravest_Face on April 17, 2009, at 0:30:51

In reply to Effects of long term SSRI use... My Story..., posted by newquestions on April 16, 2009, at 9:10:07

Hi nq:

I am very, very sorry you have had such an awful time with your illness. I honestly think that there is relief out there for you, though. The good folks here at PB have tons of experience and knowledge to possibly help.

A couple of points about your situation, as I can empathize with your difficulties. First, it took me almost 10 years to find a combo of meds that worked well. I have BP2, and was soooo lucky after getting through (and firing) two psychiatrists, to find an excellent helper in my family doctor. But, besides bipolar, we also treat the symptoms, especially the depression and anxiety. I strongly relate to all of those somatoform symptoms you experienced, and when my meds haven't worked, I have gotten those same symptoms.

Even before treatment, though, I had those symptoms. You deserve the *best* (as everybody I feel deserves so), and to feel the *best*. There are still bad days for me, but various meds have helped relieve those symptoms, and I honestly respect life so much more then I ever did before my proper, working treatments.

I also think my meds don't only work well for bipolar disorder, I think they also can work great for depression and anxiety. So, here are some 'combos'..options I think you should maybe give a try if you want. I was on Zoloft, then on Effexor, and over years, after research too, I found these meds too 'activating'. That was when I got my BP2 diagnosed. I found a good combo was Effexor, 10mg of Zyprexa, 3-4mg of clonazepam perday, and if you live in the U.S., I'd add nefadozone (brand name Serzone). I was also on 150mg Effexor, 5mg Zyprexa, plus Depakote/Epival, 200mg of Topamax, and clonazepam. I had some good success with these combos, but was still having some tough times. So, we started on generic Prozac (fluoxetine), I went up to 60-80mg's. 10mg of Zyprexa, 1 mg of risperidone when needed, 4-5mg's of clonazepam (always need the stuff...and no, not addicted, as I have stopped the stuff over most of a year, and no *cravings* or anything, and no increase in dose) and nortriptyline to give that noradrenic lift out of depression. Also, Cymbalta, plus 10mg's of Zyprexa, and Anrdogel (testosterone in gel applied to the skin), and clonazepam.

I'd highly reccomend these combos to anybody. Zyprexa is the "main" stabalizer for me. Risperdal helped, but not as good as the Zyprexa. You could also try combining Zoloft with another SSRI, like Celexa, in a bit smaller doses, Zyprexa, and adding a small noradrenic booster like Notriptyline. You could also add Lyrica or Neurontin for extended anxiety as well.

I am, slowly, getting my life together after 10-15 or so years of trying to treat this. I had a period of intense grief, almost 3-4 years, as I had lost my wife and baby in a car accident. That may have (it DID!) *really* complicated it, and yes I still grieve, especially around anniversaries, but as a bit of a batle scar I feel daily too. But I just have let it become a part of me. Things have meaning in such a different way, now, that I don't really recognize much of who I used to be.

So, let us know what you think, and I hope I may have helped in even just some small way. Please take care. :)

Jay


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jay_Bravest_Face thread:891025
URL: http://www.dr-bob.org/babble/20090416/msgs/891170.html